MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286705220
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent an unknown surgery on an unknown date.The details of the products used in the initial surgery are unknown.On (b)(6) 2024, the second surgery was performed to re-fix the lumbar spine for degenerative lumbar spondylolisthesis.In the surgery, a screw was inserted over the guide wire.The surgeon attempted to remove the guide wire after inserting the screw but was unable to do so.The surgeon therefore backed out the screw slightly and attempted to remove the guide wire again.In doing so, the tip of the guide wire broke off and remained inside the patient.The broken portion of the guide wire was then removed from the patient's body under imaging, and ultimately no fragments were found in the patient's body.The surgery was completed successfully within thirty minutes surgical delay.Patient was stable.The surgeon's opinion on the cause of the breakage is as follows.The screw's trajectory was misaligned with the tapped trajectory, and an attempt was made to forcibly remove the guide wire with its direction bent, which led to this breakage.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 1.45 DIA GUIDEWIRE, BLU
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20493172
Report Number1526439-2024-02713
Device Sequence Number3554139
Product Code LXH
UDI-Device Identifier10705034213682
UDI-Public(01)10705034213682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286705220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown